Alert archive / Oregon / High Wind Warnings in 2021
High Wind Warning 9, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Oct 19, 2021, 7:03 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 19, 2021, 7:51 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2021, 7:03 AM PDT (14:03 UTC)
- In effect from
- Oct 19, 2021, 7:51 PM PDT
- Expired
- Oct 20, 2021, 3:30 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WWUS76 KMFR 191403 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 703 AM PDT Tue Oct 19 2021 ORZ021-022-200100- /O.UPG.KMFR.HW.A.0007.211020T0400Z-211020T1200Z/ /O.NEW.KMFR.HW.W.0009.211020T0400Z-211020T1200Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford and Gold Beach 703 AM PDT Tue Oct 19 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southern Oregon Coast from Cape Blanco southward to Pistol River, including Port Orford and Gold Beach. * WHEN...From 9 PM this evening to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ081-200100- /O.CON.KMFR.WI.Y.0023.211019T1800Z-211020T1500Z/ Central Siskiyou County- Including the city of Weed 703 AM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Siskiyou County including Interstate 5 near Weed. * WHEN...From 11 AM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ026-200100- /O.CON.KMFR.WI.Y.0023.211020T0000Z-211020T1200Z/ Jackson County- Including the cities of Medford and Ashland 703 AM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Areas of Jackson County including Ashland, Phoenix, Talent, Medford, and surrounding foothills. * WHEN...From 5 PM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed and fully leafed-out trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-200100- /O.CON.KMFR.WI.Y.0023.211020T0400Z-211020T2100Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 703 AM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In California, Modoc County including the Warner Mountains. In Oregon, Extreme Eastern Klamath County and Lake County including Highway 31 near Summer Lake. * WHEN...From 9 PM Tuesday to 2 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
714 WWUS76 KMFR 192246 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 346 PM PDT Tue Oct 19 2021 ORZ021-022-201200- /O.CON.KMFR.HW.W.0009.211020T0400Z-211020T1200Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford and Gold Beach 346 PM PDT Tue Oct 19 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southern Oregon Coast from Cape Blanco southward to Pistol River, including Port Orford and Gold Beach. * WHEN...From 9 PM this evening to 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ081-201200- /O.CON.KMFR.WI.Y.0023.000000T0000Z-211020T1500Z/ Central Siskiyou County- Including the city of Weed 346 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Siskiyou County including Interstate 5 near Weed. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ026-201200- /O.CON.KMFR.WI.Y.0023.211020T0000Z-211020T1200Z/ Jackson County- Including the cities of Medford and Ashland 346 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Areas of Jackson County including Ashland, Phoenix, Talent, Medford, and surrounding foothills. * WHEN...until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed and fully leafed-out trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-201200- /O.CON.KMFR.WI.Y.0023.211020T0400Z-211020T2100Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 346 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In California, Modoc County including the Warner Mountains. In Oregon, Extreme Eastern Klamath County and Lake County including Highway 31 near Summer Lake. * WHEN...From 9 PM Tuesday to 2 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
338 WWUS76 KMFR 200251 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 751 PM PDT Tue Oct 19 2021 ORZ021-022-201200- /O.EXT.KMFR.HW.W.0009.211020T0251Z-211020T1200Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford and Gold Beach 751 PM PDT Tue Oct 19 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Southern Oregon Coast from Cape Blanco southward to Pistol River, including Port Orford and Gold Beach. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ026-201200- /O.CON.KMFR.WI.Y.0023.000000T0000Z-211020T1200Z/ Jackson County- Including the cities of Medford and Ashland 751 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Areas of Jackson County including Ashland, Phoenix, Talent, Medford, and surrounding foothills. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed and fully leafed-out trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ081-201200- /O.CON.KMFR.WI.Y.0023.000000T0000Z-211020T1500Z/ Central Siskiyou County- Including the city of Weed 751 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Siskiyou County including Interstate 5 near Weed. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-201200- /O.CON.KMFR.WI.Y.0023.211020T0400Z-211020T2100Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 751 PM PDT Tue Oct 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In California, Modoc County including the Warner Mountains. In Oregon, Extreme Eastern Klamath County and Lake County including Highway 31 near Summer Lake. * WHEN...From 9 PM Tuesday to 2 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects including Halloween decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drought-stressed trees will be more vulnerable to wind damage. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
759 WWUS76 KMFR 201030 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 330 AM PDT Wed Oct 20 2021 ORZ021-022-210000- /O.CAN.KMFR.HW.W.0009.000000T0000Z-211020T1200Z/ /O.NEW.KMFR.HW.A.0008.211021T0900Z-211022T0000Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford and Gold Beach 330 AM PDT Wed Oct 20 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Southern Oregon Coast from Cape Blanco southward to Pistol River, including Port Orford and Gold Beach. * WHEN...From late tonight through Thursday afternoon. * IMPACTS...Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Dangerous driving conditions are possible, especially if operating a high profile vehicle. Downed trees and power lines are possible. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ORZ026-210000- /O.CAN.KMFR.WI.Y.0023.000000T0000Z-211020T1200Z/ /O.NEW.KMFR.WI.Y.0024.211021T0900Z-211022T0600Z/ Jackson County- Including the cities of Medford and Ashland 330 AM PDT Wed Oct 20 2021 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM PDT THURSDAY... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Areas of Jackson County including Ashland, Phoenix, Talent, South Medford, and surrounding foothills. * WHEN...From 2 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ081-210000- /O.NEW.KMFR.WI.Y.0024.211021T0900Z-211022T0900Z/ /O.CON.KMFR.WI.Y.0023.000000T0000Z-211020T1500Z/ Central Siskiyou County- Including the city of Weed 330 AM PDT Wed Oct 20 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PDT FRIDAY... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Siskiyou County including Interstate 5 near Weed. * WHEN...For the first Wind Advisory, until 8 AM PDT this morning. For the second Wind Advisory, from 2 AM Thursday to 2 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-ORZ030-031-210000- /O.NEW.KMFR.WI.Y.0024.211021T1500Z-211022T1500Z/ /O.CON.KMFR.WI.Y.0023.000000T0000Z-211020T2100Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 330 AM PDT Wed Oct 20 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In California, Modoc County including the Warner Mountains. In Oregon, Extreme Eastern Klamath County and Lake County including Highway 31 near Summer Lake. * WHEN...For the first Wind Advisory, until 2 PM PDT this afternoon. For the second Wind Advisory, from 8 AM Thursday to 8 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Oct 19, 3:00 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 19, 3:00 AM PDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
300 AM PDT Tue Oct 19 2021
.DISCUSSION...The High Wind Watch was upgraded to a High Wind
Warning for the portion of southern oregon coast south of Cape
Blanco to Pistol River. All other headlines are on track.
Individual forecast elements have otherwise remained in-line with
the inherited forecast. Any changes to the forecast were made to
the period from 5 days out and beyond, highlighted by a broad
increase to the chance of precipitation by roughly 10%-15%.
Please see the previous discussion below for details on near term
forecast. -Miles
PREV DISCUSSION... /Issued 250 PM PDT Mon Oct 18 2021/
DISCUSSION...Quiet conditions will continue through the night. On
Tuesday an uncommonly strong October front will approach the
forecast area, and south winds will become gusty, in the Shasta
Valley first, then the coast, Rogue Valley, and areas east of the
Cascades. We've issued Wind Advisories for the Shasta Valley and
portions of the Rogue Valley, and portion of the East Side. We're
confident these areas will see wind gusts to 45mph. At the coast,
there's potential for a band of strong winds to impinge upon the
coast, especially if the GFS model solution comes to fruition with
low pressure deepening and moving towards the coast. Therefore,
we have a High Wind Watch out for portions of the coast, generally
from Cape Blanco south to Pistol River, including Gold Beach and
Port Orford. Rain reaches the coast Tuesday evening and spreads
inland. Due to the strong southerly flow, we expect the coast and
Siskiyou County to see the brunt of the precipitation. We lowered
snow levels down to around 4300 feet in the Mount Shasta area
because of expected heavy precipitation there, but we think any
snow impacts will be limited to areas above 5000 feet, based on
the early season nature of this system and expected road
temperatures. We'll keep an eye on this for any potential winter
weather impacts to the Snowmans Summit area on Highway 89. Many
valley areas, including the Rogue Valley, will see a lot of
downsloping and drying under this wind regime, and rain totals
here will be much less than high terrain areas.
Conditions will dry out late Wednesday into Thursday morning,
though continued moderate southerly wind flow will keep
precipitation chances going in the Mount Shasta area. South winds
will continue in many areas Thursday, and it's likely we'll have
additional wind hazards in places like the Shasta and Rogue
Valleys. A deep low well off the coast will be weakening some
Thursday, and the trajectory of this low will likely prevent high
winds from affecting the coast Thursday, but this another area
we'll be monitoring. The moisture with the front that arrives late
Thursday into Friday morning has IVT values around 750 near the
coast, placing it in the moderate- strong category in terms of how
much moisture is being pushed into the forecast area along the
front. We've increased forecast rain totals in the Brookings area
Thursday evening and overnight to account for this strong onshore
wind and high moisture content. Snow levels with this second
system will be very high, peaking around 10000 feet before
dropping Friday behind the front.
The regime will likely shift to westerly-flow type systems over
the weekend, and snow levels will begin to lower. Those areas that
see little rainfall during the first southerly flow systems will
begin to see more precipitation over the weekend and into early
next week. There's additional potential for wind impacts too, as
some models hint at some deep low pressure development off the
coast. In short, the active, wet weather will continue into early
next week. Keene
&&
.AVIATION...Ceilings have improved to mainly VFR this
evening as weak high pressure builds in. Stratus is expected to
develop late tonight into early Tuesday morning at North Bend, and
portions of the Coquille, Umpqua, and Klamath Basins with residual
low-level moisture from recent rainfall. This includes Roseburg and
Klamath Falls, but confidence is not sufficiently high to add the
lower conditions at Medford.
Winds aloft will increase at the coast Tuesday morning, and surface
winds will increase Tuesday afternoon into the early evening, with
moderate to strong winds possible in the Shasta Valley and Rogue
Valley. Gusts in the Shasta Valley could approach 40 kts and 30 kts
in the Rogue Valley. The arrival of the front will bring
deteriorating conditions to the coast Tuesday evening, moving inland
with precipitation and mountain obscuration late Tuesday night.
-Petrucelli/DW
&&
.MARINE...Updated 245 AM PDT Tuesday, 19 October 2021...Southerly
winds increase today ahead of a very strong cold front. Gales are
expected this afternoon and tonight with seas becoming very high and
very steep and hazardous. Some storm force wind gusts are possible
beyond 5 nm from shore at peak intensity tonight. Seas are forecast
to peak at 18 to 23 ft tonight over the outer waters and 12 to 17
feet over the inner waters. After this system moves through, seas
remain chaotic Wednesday with southerly fresh swell moving
through the waters mixed with a relatively high 10 foot westerly
swell.
Another very strong cold front is expected early Thursday into
Thursday afternoon with another episode of gales likely. The stormy
pattern looks to continue this weekend into next week. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 9 PM this evening to 2 PM PDT Wednesday for
ORZ030-031.
High Wind Warning from 9 PM this evening to 5 AM PDT Wednesday
for ORZ021-022.
Wind Advisory from 5 PM this afternoon to 5 AM PDT Wednesday for
ORZ026.
CA...Wind Advisory from 9 PM this evening to 2 PM PDT Wednesday for
CAZ085.
Wind Advisory from 11 AM this morning to 8 AM PDT Wednesday for
CAZ081.
Pacific Coastal Waters...
Small Craft Advisory from 11 AM this morning to 5 PM PDT this
afternoon for PZZ350-356.
Small Craft Advisory from 5 AM Wednesday to 5 AM PDT Thursday
for PZZ350-356-370-376.
Gale Warning from 5 PM this afternoon to 5 AM PDT Wednesday for
PZZ350-356.
Small Craft Advisory until 11 AM PDT this morning for
PZZ370-376.
Gale Warning from 11 AM this morning to 5 AM PDT Wednesday for
PZZ370-376.Nearby
High Wind Warnings in Oregon, 2021Every high wind warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.